Tennessee, 2015Ice Storm and Winter Storm in Tennessee, February 16 to 17, 2015
February 16 to 17, 2015 · NWS MRX · 53 events in 27 counties and zones
A winter storm tracked through area on the 16-17th with the atmosphere favorable for both heavy snow and ice accretion. The highest peaks had up to 6 inches of snow while ice accumulations had up to an inch.
Every event with a place to put it; 53 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 3
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 53
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A winter storm tracked through area on the 16-17th with the atmosphere favorable for both heavy snow and ice accretion. The highest peaks had up to 6 inches of snow while ice accumulations had up to an inch. In addition, cold weather accounted for 3 deaths. A 63 year old man in Hamilton County, a 44 year old man in Roane County and an 85 year old man in Sequatchie County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Feb 16, 4:00 AM EST, 0 minutes earlier.
Area forecast discussion, Feb 16, 4:00 AM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
400 AM EST MON FEB 16 2015
.DISCUSSION...LATEST RAOBS AND MODEL SOLUTIONS SUPPORT DEEPER AND
MORE NORTH REACHING WARM LAYER. MORE CONFIDENCE IN CHANGE OVER TO
RAIN ALONG SOUTHERN BORDER. DOWNGRADED MOST SOUTHERN TIER COUNTIES
TO ADVISORY THOUGH TRAVEL HAZARDS WILL REMAIN A PROBLEM. FURTHER
DETAILS WILL FOLLOW SHORTLY.
.LONG TERM (TUESDAY THROUGH SUNDAY)...MONDAY'S WINTER STORM SYSTEM
WILL BE PULLING AWAY FROM THE REGION ON TUESDAY. A FEW POCKETS OF
LIGHT SNOW WILL LINGER ACROSS PART OF SOUTHWEST VA AND THE EAST TN
MOUNTAINS...BUT LITTLE ADDITIONAL ACCUMULATION IS EXPECTED.
OTHERWISE...WE WILL BE BETWEEN SYSTEMS TUESDAY AS AN UPPER TROUGH
DROP SOUTH INTO WEST TN. ANOTHER BLAST OF COLD ARCTIC AIR WILL MOVE
IN WEDNESDAY AND THURSDAY AS A COUPLE OF WEAK DISTURBANCE MOVE
THROUGH THE UPPER FLOW. THESES DISTURBANCE WILL BRING OCCASIONAL
SCATTERED SNOW SHOWERS TO THE AREA
...THE FIRST ROUND WILL BE TUESDAY NIGHT INTO WEDNESDAY MORNING AND
ANOTHER ROUND ON WEDNESDAY NIGHT. THE EAST TN MOUNTAINS COULD PICK
UP 1 TO 2 INCHES OF SNOW. THE SURGE OF COLD AIR WILL BRING IN THE
COLDEST TEMPERATURES YET THIS SEASON. SINGLE DIGIT AND EVEN BELOW
ZERO READING ARE EXPECTED ACROSS THE TN VALLEY WEDNESDAY NIGHT AND
AGAIN ON THURSDAY NIGHT. HIGHS ON THURSDAY MAY NOT BREAK OUT OF THE
TEENS FOR TYS NORTHWARD. TEMPERATURES WILL BEGIN TO MODERATE ON
FRIDAY AS A NEXT SYSTEM MOVES INTO THE REGION.. THIS SYSTEM WILL
BRING ANOTHER ROUND OF SNOW INTO THE AREA. TEMPERATURES CONTINUE TO
WARM INTO THE WEEKEND AS ANOTHER SYSTEM MOVES IN...EXPECT THIS TO
FALL MAINLY AS RAIN.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 37 24 35 21 / 100 80 10 20
KNOXVILLE MCGHEE TYSON AIRPORT, TN 33 20 30 16 / 100 90 10 20
OAK RIDGE, TN 32 20 30 16 / 100 90 10 20
TRI CITIES AIRPORT, TN 29 21 27 14 / 100 100 10 20
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WINTER WEATHER ADVISORY FROM 7 AM THIS MORNING TO 7 AM EST
TUESDAY FOR CHEROKEE-CLAY.
TN...WINTER STORM WARNING FROM 7 AM EST /6 AM CST/ THIS MORNING TO 7
AM EST /6 AM CST/ TUESDAY FOR ANDERSON-BLEDSOE-BLOUNT SMOKY
MOUNTAINS-CAMPBELL-CLAIBORNE-COCKE SMOKY MOUNTAINS-GRAINGER-
HAMBLEN-HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LOUDON-
MARION-MCMINN-MEIGS-MORGAN-NW BLOUNT-NORTH SEVIER-NORTHWEST
CARTER-NORTHWEST COCKE-NORTHWEST GREENE-NORTHWEST MONROE-
RHEA-ROANE-SCOTT TN-SEQUATCHIE-SEVIER SMOKY MOUNTAINS-
SOUTHEAST CARTER-SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-
UNICOI-UNION-WASHINGTON TN.
WINTER WEATHER ADVISORY FROM 7 AM THIS MORNING TO 7 AM EST
TUESDAY FOR BRADLEY-EAST POLK-HAMILTON-WEST POLK.
VA...WINTER STORM WARNING FROM 7 AM THIS MORNING TO 7 AM EST TUESDAY
FOR LEE-RUSSELL-SCOTT-WASHINGTON-WISE.
&&
SON/MJBHazardous weather outlook, Feb 15, 3:40 PM EST, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
340 PM EST SUN FEB 15 2015
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-162045-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
340 PM EST SUN FEB 15 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.
.DAY ONE...TONIGHT...
THE WINTER PRECIPITATION WILL BE MAINLY AFTER TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
A MAJOR WINTER STORM WILL BE MOVING INTO THE AREA EARLY
MONDAY...WITH SNOW...SLEET...AND FREEZING RAIN ALL POSSIBLE ACROSS
PARTS OF THE AREA. HEAVIER SNOWS WILL BE MAINLY IN THE NORTHERN
AREAS...WHILE ICY CONDITIONS WILL BE A THREAT AT LEAST IN THE
SOUTHERN AND CENTRAL AREAS...AND POSSIBLY INTO NORTHEAST TENNESSEE.
REGARDLESS OF THE AREA...TRAVEL IS DISCOURAGED.
BY WEDNESDAY ANOTHER BLAST OF ARCTIC AIR WILL MOVE INTO THE AREA
BRINGING DANGEROUS WIND CHILLS FOR WEDNESDAY NIGHT AND THURSDAY
MORNING. TEMPERATURES ACROSS THE REGION THURSDAY AND FRIDAY
MORNINGS WILL LIKELY BE THE COLDEST MORNINGS SO FAR THIS WINTER.
LIGHT SNOW IS POSSIBLE IN THE MIDDLE TO LATTER PARTS OF THE WEEK.
RIGHT NOW...THESE SNOWS LOOK LIKE THEY WILL BE LIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED BUT ANY SNOWFALL AND OTHER REPORTS
WILL BE APPRECIATED.
Event by event
26 winter storm, 17 ice storm, 7 heavy snow, 3 cold/wind chill. Local standard time, as filed.
Cold/Wind Chill, Hamilton
- When
- February 16, 4:00 AM EST to 3:00 PM EST
- Where
- Hamilton forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 35.181, -85.165 (the zone’s center; the record gives no point)
Emergency manager reported a 63 year old male died. It was hypothermia related.
Cold/Wind Chill, Roane
- When
- February 16, 4:00 AM EST to 3:00 PM EST
- Where
- Roane forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 35.848, -84.523 (the zone’s center; the record gives no point)
Emergency manager reported a 44 year old male died. It was hypothermia related.
Cold/Wind Chill, Sequatchie
- When
- February 16, 4:00 AM EST to 3:00 PM EST
- Where
- Sequatchie forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 35.371, -85.411 (the zone’s center; the record gives no point)
Emergency manager reported a 85 year old male died. It was hypothermia related.
Heavy Snow, Washington
- When
- February 16, 9:04 AM EST to 4:04 PM EST
- Where
- Washington forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 36.293, -82.497 (the zone’s center; the record gives no point)
A trained spotter reported 6 inches of snow fell in Jonesborough.
Winter Storm, Northwest Cocke
- When
- February 16, 9:04 AM EST to 12:04 PM EST
- Where
- Northwest Cocke forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 35.925, -83.121 (the zone’s center; the record gives no point)
A trained spotter reported freezing rain produced 0.25 inches of ice accretion in Newport.
Winter Storm, Northwest Blount
- When
- February 16, 10:00 AM EST to 6:00 PM EST
- Where
- Northwest Blount forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 35.687, -83.925 (the zone’s center; the record gives no point)
A trained spotter reported freezing rain produced 0.30 inches of ice accretion in Maryville.
Winter Storm, Roane
- When
- February 16, 1:20 PM EST to 7:00 PM EST
- Where
- Roane forecast zone
- Reported by
- 911 Call Center
- Coordinates
- 35.848, -84.523 (the zone’s center; the record gives no point)
Dispatch personnel reported freezing rain produced 0.25 inches of ice accretion in Kingston.
Winter Storm, Campbell
- When
- February 16, 2:55 PM EST to 7:00 PM EST
- Where
- Campbell forecast zone
- Reported by
- Public
- Coordinates
- 36.404, -84.149 (the zone’s center; the record gives no point)
The public reported 0.5 inches of sleet fell in Jacksboro.
Ice Storm, Hawkins
- When
- February 16, 4:01 PM EST to 9:01 PM EST
- Where
- Hawkins forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 36.441, -82.945 (the zone’s center; the record gives no point)
Emergency management personnel reported trees and powerlines were downed from heavy ice in Rogersville.
Ice Storm, Hamblen
- When
- February 16, 4:01 PM EST to 9:01 PM EST
- Where
- Hamblen forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 36.217, -83.267 (the zone’s center; the record gives no point)
Emergency management personnel reported trees and powerlines were downed from heavy ice in Morristown.
Winter Storm, Bledsoe
- When
- February 16, 4:10 PM EST to 10:00 PM EST
- Where
- Bledsoe forecast zone
- Reported by
- 911 Call Center
- Coordinates
- 35.596, -85.205 (the zone’s center; the record gives no point)
Dispatch personnel reported freezing rain produced 0.25 inches of ice accretion in Pikeville.
Winter Storm, Northwest Monroe
- When
- February 16, 4:45 PM EST to 9:00 PM EST
- Where
- Northwest Monroe forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 35.443, -84.253 (the zone’s center; the record gives no point)
Amateur radio personnel reported freezing rain produced 0.25 inches of ice accumulation in Vonore.
Winter Storm, Morgan
- When
- February 16, 4:50 PM EST to 10:50 PM EST
- Where
- Morgan forecast zone
- Reported by
- 911 Call Center
- Coordinates
- 36.135, -84.649 (the zone’s center; the record gives no point)
Dispatch personnel reported freezing rain produced 0.25 inches of ice fell in Wartburg.
Winter Storm, Campbell
- When
- February 16, 4:50 PM EST to 9:50 PM EST
- Where
- Campbell forecast zone
- Reported by
- Public
- Coordinates
- 36.404, -84.149 (the zone’s center; the record gives no point)
The public reported 2.00 inches of sleet fell in La Follette.
Winter Storm, Campbell
- When
- February 16, 4:55 PM EST to 9:50 PM EST
- Where
- Campbell forecast zone
- Reported by
- 911 Call Center
- Coordinates
- 36.404, -84.149 (the zone’s center; the record gives no point)
Dispatch personnel reported 1.00 inches of sleet fell in La Follette.
Winter Storm, Hancock
- When
- February 16, 4:58 PM EST to 10:00 PM EST
- Where
- Hancock forecast zone
- Reported by
- 911 Call Center
- Coordinates
- 36.524, -83.222 (the zone’s center; the record gives no point)
Dispatch personnel reported 4 inches of sleet fell in Sneedville.
Winter Storm, Loudon
- When
- February 16, 5:00 PM EST to 11:00 PM EST
- Where
- Loudon forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 35.735, -84.312 (the zone’s center; the record gives no point)
A trained spotter reported freezing rain produced 0.30 inches of ice accumulation 5 miles north- northwest of Lenoir City.
Winter Storm, Southeast Carter
- When
- February 16, 5:30 PM EST to 10:00 PM EST
- Where
- Southeast Carter forecast zone
- Reported by
- 911 Call Center
- Coordinates
- 36.293, -82.127 (the zone’s center; the record gives no point)
Dispatch personnel reported 1 inch of sleet fell in Hampton.
Winter Storm, Washington
- When
- February 16, 5:30 PM EST to 9:00 PM EST
- Where
- Washington forecast zone
- Reported by
- 911 Call Center
- Coordinates
- 36.293, -82.497 (the zone’s center; the record gives no point)
Dispatch personnel reported 1 inch of sleet fell in Johnson City.
Winter Storm, Unicoi
- When
- February 16, 5:30 PM EST to 9:00 PM EST
- Where
- Unicoi forecast zone
- Reported by
- 911 Call Center
- Coordinates
- 36.111, -82.432 (the zone’s center; the record gives no point)
Dispatch personnel reported 0.50 inch of sleet fell in Erwin.
Winter Storm, Hawkins
- When
- February 16, 5:30 PM EST to 9:00 PM EST
- Where
- Hawkins forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 36.441, -82.945 (the zone’s center; the record gives no point)
A trained spotter reported 1.00 inch of sleet fell in Church Hill.
Winter Storm, Hamblen
- When
- February 16, 5:53 PM EST to 9:00 PM EST
- Where
- Hamblen forecast zone
- Reported by
- NWS Employee
- Coordinates
- 36.217, -83.267 (the zone’s center; the record gives no point)
A NWS employee reported freezing rain produced 0.25 inches of ice accumulation in Morristown.
Ice Storm, Roane
- When
- February 16, 7:54 PM EST to 11:00 PM EST
- Where
- Roane forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 35.848, -84.523 (the zone’s center; the record gives no point)
Emergency management personnel reported 1/2 inch or more of ice across the county. Widespread power outages. Hazardous road conditions.
Ice Storm, Loudon
- When
- February 16, 7:54 PM EST to 11:00 PM EST
- Where
- Loudon forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 35.735, -84.312 (the zone’s center; the record gives no point)
Emergency management personnel reported 1/2 inch or more of ice across the county. Widespread power outages. Hazardous road conditions.
Ice Storm, Knox
- When
- February 16, 8:32 PM EST to February 17, 3:00 AM EST
- Where
- Knox forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 35.993, -83.937 (the zone’s center; the record gives no point)
Emergency management personnel reported 1/4 to 1/2 of inch of ice on roads in Knoxville. Bad secondary roads.
Ice Storm, Rhea
- When
- February 16, 8:32 PM EST to February 17, 3:00 AM EST
- Where
- Rhea forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 35.609, -84.924 (the zone’s center; the record gives no point)
Emergency management personnel reported 1/3 to 1/2 of inch of ice on roads. Widespread trees and power outages in Dayton.
Ice Storm, North Sevier
- When
- February 16, 8:32 PM EST to February 17, 3:00 AM EST
- Where
- North Sevier forecast zone
- Reported by
- 911 Call Center
- Coordinates
- 35.785, -83.524 (the zone’s center; the record gives no point)
Dispatch personnel reported 1/3 to 1/2 of inch of ice on roads. Localized tree damage in Sevierville.
Ice Storm, Meigs
- When
- February 16, 8:32 PM EST to February 17, 3:00 AM EST
- Where
- Meigs forecast zone
- Reported by
- 911 Call Center
- Coordinates
- 35.513, -84.813 (the zone’s center; the record gives no point)
Dispatch personnel reported 1/3 to 1/2 of inch of ice on roads. Widespread tree damage in Decatur.
Ice Storm, McMinn
- When
- February 16, 8:32 PM EST to February 17, 3:00 AM EST
- Where
- McMinn forecast zone
- Reported by
- 911 Call Center
- Coordinates
- 35.425, -84.617 (the zone’s center; the record gives no point)
Dispatch personnel reported 1/3 to 1/2 of inch of ice on roads. Widespread tree damage in Athens.
Winter Storm, Knox
- When
- February 16, 9:00 PM EST to 11:00 PM EST
- Where
- Knox forecast zone
- Reported by
- NWS Employee
- Coordinates
- 35.993, -83.937 (the zone’s center; the record gives no point)
A NWS employee reported freezing rain produced 0.75 inches of ice accumulation in Strawberry Plains.
Winter Storm, Campbell
- When
- February 16, 10:00 PM EST to February 17, 3:00 AM EST
- Where
- Campbell forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 36.404, -84.149 (the zone’s center; the record gives no point)
A trained spotter reported 2.5 inches of sleet fell in Jacksboro.
Winter Storm, Northwest Monroe
- When
- February 16, 10:17 PM EST to February 17, 4:00 AM EST
- Where
- Northwest Monroe forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 35.443, -84.253 (the zone’s center; the record gives no point)
Amateur radio personnel reported freezing rain produced 0.30 inches of ice accumulation in Vonore.
Winter Storm, Sullivan
- When
- February 17, 1:00 AM EST to 12:00 PM EST
- Where
- Sullivan forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 36.513, -82.304 (the zone’s center; the record gives no point)
A trained spotter reported 4 inches of snow fell in Colonial Heights.
Ice Storm, Sequatchie
- When
- February 17, 6:03 AM EST to 12:00 PM EST
- Where
- Sequatchie forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 35.371, -85.411 (the zone’s center; the record gives no point)
Emergency manager personnel reported trees and powerlines downed by the ice in Dunlap.
Ice Storm, North Sevier
- When
- February 17, 6:36 AM EST to 12:00 PM EST
- Where
- North Sevier forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 35.785, -83.524 (the zone’s center; the record gives no point)
Emergency manager personnel reported trees and powerlines downed by the ice in Sevierville.
Ice Storm, Loudon
- When
- February 17, 7:09 AM EST to 2:00 PM EST
- Where
- Loudon forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 35.735, -84.312 (the zone’s center; the record gives no point)
Emergency manager personnel reported trees and powerlines downed by the ice in Lenoir City.
Ice Storm, Hamilton
- When
- February 17, 7:13 AM EST to 3:00 PM EST
- Where
- Hamilton forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 35.181, -85.165 (the zone’s center; the record gives no point)
Emergency manager personnel reported trees and powerlines downed by the ice in Chattanooga.
Ice Storm, Meigs
- When
- February 17, 7:13 AM EST to 3:00 PM EST
- Where
- Meigs forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 35.513, -84.813 (the zone’s center; the record gives no point)
Emergency manager personnel reported trees and powerlines downed by the ice in Decatur.
Ice Storm, Bledsoe
- When
- February 17, 7:50 AM EST to 3:00 PM EST
- Where
- Bledsoe forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 35.596, -85.205 (the zone’s center; the record gives no point)
Emergency manager personnel reported trees and powerlines downed by the ice in Pikeville.
Heavy Snow, Sevier/Smoky Mountains
- When
- February 17, 8:00 AM EST to 6:00 PM EST
- Where
- Sevier/Smoky Mountains forecast zone
- Reported by
- COOP Observer
- Coordinates
- 35.785, -83.524 (the zone’s center; the record gives no point)
A NWS observer reported 5.7 inches of snow fell 1 mile north of Newfound Gap.
Winter Storm, Hamilton
- When
- February 17, 8:00 AM EST to 3:00 PM EST
- Where
- Hamilton forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 35.181, -85.165 (the zone’s center; the record gives no point)
Emergency manager personnel reported freezing rain produced 0.25 to 0.50 inches of ice in Look Mountain.
Winter Storm, Claiborne
- When
- February 17, 9:00 AM EST to 4:00 PM EST
- Where
- Claiborne forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 36.486, -83.660 (the zone’s center; the record gives no point)
A trained spotter reported freezing rain produced 0.75 inches of ice accretion 2 miles southwest of Tazewell.
Winter Storm, Washington
- When
- February 17, 9:45 AM EST to 4:00 PM EST
- Where
- Washington forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 36.293, -82.497 (the zone’s center; the record gives no point)
Emergency manager personnel reported freezing rain produced 0.50 inches of ice accretion in Gray.
Winter Storm, Scott
- When
- February 17, 9:45 AM EST to 4:00 PM EST
- Where
- Scott forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 36.429, -84.503 (the zone’s center; the record gives no point)
Emergency manager personnel reported freezing rain produced 1.00 inches of ice fell in Oneida.
Heavy Snow, Johnson
- When
- February 17, 9:45 AM EST to 6:00 PM EST
- Where
- Johnson forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 36.455, -81.852 (the zone’s center; the record gives no point)
Emergency manager personnel reported 4 to 6 inches of snow fell in Mountain City.
Heavy Snow, Washington
- When
- February 17, 9:45 AM EST to 6:00 PM EST
- Where
- Washington forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 36.293, -82.497 (the zone’s center; the record gives no point)
Emergency manager personnel reported 5 inches of snow fell in Gray.
Winter Storm, North Sevier
- When
- February 17, 10:00 AM EST to 5:00 PM EST
- Where
- North Sevier forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 35.785, -83.524 (the zone’s center; the record gives no point)
Emergency manager personnel reported freezing rain produced 0.50 inches of ice accumulation in Sevierville.
Heavy Snow, Campbell
- When
- February 17, 10:00 AM EST to 6:00 PM EST
- Where
- Campbell forecast zone
- Reported by
- COOP Observer
- Coordinates
- 36.404, -84.149 (the zone’s center; the record gives no point)
An NWS observer reported 4 inches of snow fell in La Follette.
Heavy Snow, Southeast Carter
- When
- February 17, 10:15 AM EST to 6:00 PM EST
- Where
- Southeast Carter forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 36.293, -82.127 (the zone’s center; the record gives no point)
Emergency manager personnel reported 4 inches of snow fell in Hampton.
Heavy Snow, Unicoi
- When
- February 17, 10:15 AM EST to 6:00 PM EST
- Where
- Unicoi forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 36.111, -82.432 (the zone’s center; the record gives no point)
Emergency manager personnel reported 4 inches of snow fell in Erwin.
Ice Storm, McMinn
- When
- February 17, 10:17 AM EST to 6:00 PM EST
- Where
- McMinn forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 35.425, -84.617 (the zone’s center; the record gives no point)
Emergency manager personnel reported trees and powerlines downed by the ice in Athens.
Winter Storm, Jefferson
- When
- February 17, 11:15 AM EST to 5:00 PM EST
- Where
- Jefferson forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 36.051, -83.446 (the zone’s center; the record gives no point)
A trained spotter reported freezing rain produced 0.25 inches of ice fell in Strawberry Plains.
Ice Storm, Northwest Cocke
- When
- February 17, 12:32 PM EST to 6:00 PM EST
- Where
- Northwest Cocke forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 35.925, -83.121 (the zone’s center; the record gives no point)
Emergency manager personnel reported trees and powerlines downed by the ice in Newport.
- Cold/Wind Chill
- Cold or wind chill below warning criteria that caused deaths, injuries or damage.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Ice Storm
- Freezing rain accumulating a quarter inch or more of ice, or less where it caused significant damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow in Kentucky, February 16, 20152 deaths · 49 events
- Winter Storm in Kentucky, February 16 to 17, 20151 death · 33 events
- Winter Storm in Virginia, February 16 to 17, 20151 death · 27 events
- Ice Storm and Winter Weather in Georgia, February 16 to 17, 20151 death · 21 events
- Winter Storm in Tennessee, February 16, 2015$1.5 million · 32 events
- Cold in Maryland, February 16, 2015$100,000 · 5 events
- Ice Storm in South Carolina, February 16 to 17, 2015$55,000 · 5 events
- Winter Storm in Virginia, February 16 to 17, 201537 events
- Marine Strong Wind in Gulf of Mexico, February 16, 20154 injured · 1 event
- Winter Storm in North Carolina, February 16 to 17, 201531 events
- Heavy Snow in West Virginia, February 16 to 17, 201530 events
- Winter Storm and Winter Weather in Virginia, February 16 to 17, 201527 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 559346, 559358, 559360, 558139, 558622, 558623, 558624, 558625, 558656, 558657, 558634, 558626, 558627, 558628, 560196, 558630, 558632, 558635, 558636, 558654, 558655, 558637, 558658, 558842, 558659, 558660, 558661, 558662, 558664, 558641, 558642, 558643, 560212, 558843, 558666, 558844, 558845, 558846, 558848, 560214, and more.